<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 6 Issue 2" %>
On a Question of Gowers
V.H. Vu
Department of Mathematics, University of California, San Diego, La Jolla, CA 92093, USA
vanvu@ucsd.edu
Annals of Combinatorics 6 (2) p.229-233 June, 2002
AMS Subject Classification: 05D10, 11B25
Abstract:
We show that any subset of density of an n by n square in contains an isoceles right-angle triangle with a fixed orientation whose sides are parallel to the axes, for all sufficiently large n.
Keywords: isoceles right-angle triangle, density, long arithmetic progression

References:

1. M. Ajtai and E. Szemer谷di, Sets of lattice points that form no squares, Stud. Sci. Math. Hungar. 9 (1974) 9每11.

2. H. Furstenberg, Ergodic behaviour of diagonal measures and a theorem of Szemer谷di on arithmetic progressions, J. Anal. Math. 31 (1977) 204每256.

3. T. Gowers, A new proof of Szemer谷di*s theorem, Geom. Funct. Anal. 11 (3) (2001) 465每588.

4. T. Gowers, Some unsolved problems in additive/combinaotrial number theory, preprint.

5. T. Gowers, Lower bounds of tower type for Szemer谷di*s uniformity lemma, Geom. Funct. Anal. 7 (2) (1997) 322每337.

6. I. Ruzsa and E. Szemer谷di, Triple systems with no six points carrying three triangles, In: Combinatorics, Proc. Fifth Hungarian Colloq., Keszthely, 1976, Vol. II, pp. 939每945, Colloq. Math. Soc. Jnos Bolyai, 18, North-Holland, Amsterdam-New York, 1978.

7. J. Solymosi, preprint.

8. E. Szemer谷di, On set of integers containing no k elements in arithmetic progression, Acta Arith. 27 (1975) 299每355.